Hail, Dubois
- When
- April 19, 2:00 PM EST
- Where
- Dubois County, Ireland
- Measured
- 0.75 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 38.417, -87.000
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before the first event at Apr 19, 3:10 AM EST, 10 hours 50 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOUISVILLE KY 410 AM EDT FRI APR 19 2002 MAIN FORECAST PROBLEM THIS MORNING IS THE TIMING OF THE SHOWERS AND THUNDERSTORMS AND THE TEMPERATURES THAT WILL REFLECT THE AMOUNT OF CLOUDS AND SUNSHINE. ETA MODEL IS PREFERRED MODEL THIS MORNING PER NCEP MODEL DISCUSSION. AVN SEEMS TO HAVE LOW A LITTLE TOO FAR NORTH TOWARD 60 HOURS THUS PREFER ETA POSITION OF FRONT OVER LOWER OHIO VALLEY. THIS MORNING MAINLY MIDDLE TO HIGH CLOUDS OVER FA AND THESE SHOULD THIN DURING THE DAY THE THICKER CLOUDS CONTINUE TO MOVE TO THE EAST. WITH SOME SUNSHINE TEMPERATURES WILL RISE INTO THE LOWER 80S BUT NOT AS WARM AS THURSDAY. WITH MORE MOISTURE BEING TRANSPORTED INTO AREA AND WITH FRONT SLOWLY DROPPING SOUTHEAST TOWARD FA WILL KEEP CHANCE OF SHOWERS ACROSS FA...MAINLY FOR THIS AFTERNOON. SPC HAS SLIGHT CHANCE OF SEVERE FOR THIS AFTERNOON AND EVENING ACROSS AREA AND WOULD NOT RULE OUT A FEW THUNDERSTORMS BECOMING SEVERE WITH DAMAGING WINDS AS AIR BECOMES MORE UNSTABLE. FRONT WILL DROP SOUTH TOWARD KY DURING DAY SATURDAY BUT CLOUDS WILL KEEP TEMPERATURES IN THE 70S. ETA (AS WELL AS AVN) SHOWING A BREAK IN THE SHOWERS...AT LEAST MORE SPOTTY SHOWERS...FOR SATURDAY AFTERNOON AND EVENING AND TRIED TO EXPRESS THIS IN FORECAST WORDING. SHOWERS RETURN AFTER MIDNIGHT SATURDAY NIGHT WITH A CHANCE CONTINUING INTO SUNDAY AND MONDAY. MADE SOME CHANGES TO EXTENDED AFTER QUICK LOOK AT GUIDANCE TEMPERATURES. WILL WAIT TO MAKE MORE CHANGES. .SDF...NONE. SCHOLZ
INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-191954- CENTRAL KENTUCKY AND SOUTH-CENTRAL INDIANA SEVERE WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOUISVILLE KY 1010 AM EDT FRI APR 19 2002 THE STORM PREDICTION CENTER HAS INDICATED THAT A SLIGHT RISK OF SEVERE THUNDERSTORMS EXISTS ACROSS CENTRAL KENTUCKY AND SOUTH-CENTRAL INDIANA FOR THIS AFTERNOON AND EVENING. THIS DOES NOT INCLUDE SOUTH-CENTRAL KENTUCKY. A COLD FRONT...LOCATED FROM NORTHEAST INDIANA THROUGH SOUTHWEST MISSOURI...WILL SAG SLOWLY SOUTH INTO SOUTHERN INDIANA BY LATE THIS AFTERNOON. THE ATMOSPHERE IS UNSTABLE...AND AMPLE MOISTURE EXISTS. IN ADDITION...SOME WIND SHEAR IS NOTED THIS MORNING IN THE ATMOSPHERE. AS THE COLD FRONT APPROACHES THE AREA...IT WILL ACT AS A MECHANISM FOR THUNDERSTORM DEVELOPMENT THIS AFTERNOON. THE MAIN SEVERE THUNDERSTORM THREAT WILL BE DAMAGING WINDS AND LARGE HAIL. HEAVY RAIN AND DANGEROUS LIGHTNING SHOULD ALSO BE EXPECTED. THIS IS A PRELIMINARY OUTLOOK. STAY TUNED TO NOAA WEATHER RADIO FROM THE NATIONAL WEATHER SERVICE OR THE LOCAL MEDIA FOR THE LATEST INFORMATION ON THIS WEATHER SITUATION. SKYWARN SPOTTER ACTIVATION MAY BE REQUESTED LATER TODAY. JMB
INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-192000- CENTRAL KENTUCKY AND SOUTH-CENTRAL INDIANA SEVERE WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOUISVILLE KY 128 PM EDT FRI APR 19 2002 THE STORM PREDICTION CENTER HAS INDICATED THAT A SLIGHT RISK OF SEVERE THUNDERSTORMS EXISTS ACROSS CENTRAL KENTUCKY AND SOUTH-CENTRAL INDIANA FOR THIS AFTERNOON AND EVENING. A COLD FRONT...LOCATED FROM NORTHEAST INDIANA THROUGH SOUTHWEST MISSOURI...WILL SAG SLOWLY SOUTH INTO CENTRAL INDIANA THIS AFTERNOON. THE ATMOSPHERE CONTINUES TO BE UNSTABLE...WITH AMPLE MOISTURE AVAILABLE. IN ADDITION...SOME WIND SHEAR HAS BEEN NOTED IN THE LOWER LEVELS OF THE ATMOSPHERE. THE COLD FRONT WILL ACT AS A MECHANISM FOR THUNDERSTORM DEVELOPMENT THIS AFTERNOON. THE MAIN THREAT FROM THE SEVERE THUNDERSTORMS WILL BE DAMAGING WINDS AND LARGE HAIL. HEAVY RAIN AND DANGEROUS LIGHTNING SHOULD ALSO BE EXPECTED. THIS IS A PRELIMINARY OUTLOOK. STAY TUNED TO NOAA WEATHER RADIO...OR YOUR FAVORITE LOCAL MEDIA OUTLET...FOR THE LATEST WEATHER INFORMATION. SKYWARN SPOTTER ACTIVATION MAY BE REQUESTED LATER THIS AFTERNOON. JMB
The national radar mosaic for the moment the first event began.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Indiana in 2002Every state in 2002This day in weather historyWarnings in Indiana, April 2002
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5291371.